MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE SIZE 6 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. ARTICULAR SURFACE SIZE 6 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 00584202608
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that a revision surgery took place on (b)(6) 2021, due to an infection in the patient knee.The concern is the significant amount of wear the articular surface size 6 8mm shows from the short amount of time it was implanted.Primary surgery took place on (b)(6) 2021.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode of infection.The visual inspection did confirm the device has extensive wear on the articular surface and is damaged from extraction.The clinical medical investigation concluded that this case reports that a revision/poly exchange surgery was performed 25 days post implantation, due to infection.Per email correspondence, the patient was treated for an infection and the insert was removed for standard practice of an incision and drainage procedure.Additionally, the requested surgical records and x-rays have not been provided.Therefore, the patient impact beyond the revision and the clinical root cause of the infection cannot be determined.Due to the limited information provided, no further clinical assessment can be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include traumatic injury, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ARTICULAR SURFACE SIZE 6 8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11479296
Report Number1020279-2021-02135
Device Sequence Number3625297
Product Code HSX
UDI-Device Identifier00885556620274
UDI-Public00885556620274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033363
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00584202608
Device Catalogue Number00584202608
Device Lot Number63331143D16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
00584200601/TIB BASE SZ 6 LM/RL/63506393; 00584201501/FEMORAL SIZE E LM/RL/64061998; 00584200601/TIB BASE SZ 6 LM/RL/63506393; 00584201501/FEMORAL SIZE E LM/RL/64061998
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;